TheLupusSite.com banner

1 - 9 of 9 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter #1
Hi, I'm Jenn -
Medical guinea pig - newly diagnosed with Tumid Lupus Panniculitis and I forget the last word, which is the "E" also in the SLE & (potential MCTD) . I'm in a pms driven flare at the moment - ankles are aching - shoulders, elbows, both arm & shoulder and back muscles. I fell on Monday because my legs just stopped while I was walking... I'm very confused... I just started plaquinil & stopped prednisone - I feel worse than I've ever felt. Yesterday was awful, today a bit better - but not much. It feels like someone is hammering a nail into my elbow and I am just achy everywhere - I will be calling my doctor when I get home (at work like this) -- advil doesn't cut it for the pain - any other suggestions? Any/all advice welcome - I'm still new with this and on the verge of tears from the pain at the moment.
 

·
Registered
Joined
·
7,800 Posts
Hello Jenn and :welcome:

I'm sorry to hear what brings you here and especially that you are in so much pain right now.

I'm afraid I don't have any suggestions other than the one you have put forward yourself which is to call your doc.

It sounds rather like it might be an idea to prolong the pred you have been taking a little longer as plaquenil does take rather a while to kick in (often between 3-6 months).

sending plenty of cyber hugs, bye for now :hug:
Katharine
 

·
Registered
Joined
·
2 Posts
Discussion Starter #3
Thank you for your quick response. I'm thankful to find a forum that is active that I can participae in. I feel like no one understands me, or how I feel & when I mention that I have Lupus - people act like I've said I have leprosy & it's so drastic.
Thank you for your kind words and cyber hugs. I'm thankful to have found this site and will utilize it for more than just complaining. :)
 

·
Registered
Joined
·
7,800 Posts
Yes Jenn, it's a great site and very active as you say. We have people from all over the world here :)

Don't hesitate to ask questions, we're more than happy to help.

Katharine
 

·
Registered
Joined
·
14,661 Posts
Welcome to the forum Jenn, but I am sorry about your diagnosis - obviously there is more going on in addition to the skin problems. I am sorry too that you are feeling so awful.

After diagnosis the next hurdle is usually finding effective medication as soon as possible. Lupus treatment these days aims at maintaining quality of life and of course not being well enough to work can have serious consequences on the rest of one's life

I agree with Katharine's comments. Doctors are so keen these days on having people on as little Pred for as short a time as possible that they seem to forget to give patients the choice. After all, it isn't the doctor going through all the suffering. I hope you can get back on it and maybe more effective NSAID's until the Plaquenil kicks in which might be several months. Another possibility is that the Prednisone has been decreased too suddenly. If it has been taken for longer than a few weeks at above certain doses it has to be very gradually reduced.

I truly sympathise with the PM worsening. Mine was awful and menopause came as the greatest relief. I think a little Prednisone is sometimes given for relief.
I expect the need for UV/sun protection has been mentioned. TLE is especially photosensitive from what I have read and I think I recall reading that it might be especially sensitive to UVA so look for a broad spectrum sun screen. In Europe the UVA efficiency is indicated by stars and a similar star rating system is being introduced in the USA. Of course avoidance and other forms of protection are needed as well. UV exposure can worsen systemic disease too.

Let us know how you get on and Good Luck

:)
Clare
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Jenn,
Hi and welcome to the site. I hope you find it helpful and informative for you. I know finding out all this is a little scary. I would say that calling the doctor is a good thing to do and a good place to start. I do not know what you do for a living but try sitting as much as you can. If you can try drawing a nice hot bath that you can soak in for about 20 minutes, it will help some after work. I hope you feel better soon.
 

·
Administrator
Joined
·
10,165 Posts
Hi Jenn,

Welcome to the site.

I am sorry to hear you are so miserable right now :hug:. I would definitely get in touch with the doctor and stress how the pain is limiting your ability to function. In the meantime try to get some extra rest. I also find applying heat helps with the joint pain.

During your next appointment you should mention your fall. It may have just been a one time thing but it might tie in with some of your other symptoms and give the doctor a clearer picture of what is going on.

Take care,
Lazylegs
 

·
Registered
Joined
·
1,999 Posts
Hi Jenn, and welcome to the board. Hopefully you will find this a supportive group who are here to help support each other.

I concur with the previous posters that you need to get on track with your doctor asap or sooner. I also agree with Clare that it should be up to the person whether they stay on a low dose of pred, or go for being totally off it. For me, staying on a low dose of pred has been the best way to go. I did the yo-yo thing and found I do better on a very low dose. This is totally up to you and your doctor. But, I go for low dose until you are stabilized with other meds and then see how you do getting off it. Too many shifts up and down at the same time can work against you. How do you know what is working when everything is in chaos?

I hope you can get things straightened out and soon. Let us know how you are doing.
Sally
 

·
Registered
Joined
·
2,374 Posts
Hi jenn, I just wnated to welcome you to this fabulous site. Any questions you have please ask as sure we can help. Looking forward to getting to know you

Sheila x :)
 
1 - 9 of 9 Posts
Top